pms-Gabapentin

pms-Gabapentin Overdosage

gabapentin

Manufacturer:

Pharmascience

Distributor:

T-BOMA
Full Prescribing Info
Overdosage
Symptoms of Overdosage: Acute, life-threatening toxicity has not been observed with gabapentin overdoses of up to 49 grams ingested at one time. In these cases, dizziness, double vision, slurred speech, drowsiness, loss of consciousness, lethargy and mild diarrhea were observed. All patients recovered with supportive care.
Overdoses of gabapentin, particularly in combination with other CNS depressant medications, including opioids, can result in coma and death.
An oral lethal dose of gabapentin was not identified in mice and rats given doses as high as 8,000 mg/kg. Signs of acute toxicity in animals included ataxia, laboured breathing, ptosis, hypoactivity, or excitation.
Treatment of Overdosage: Gabapentin can be removed by hemodialysis. Although hemodialysis has not been performed in the few overdose cases reported, it may be indicated by the patient's clinical state or in patients with significant renal impairment.
Reduced absorption of gabapentin at higher doses may limit drug absorption at the time of overdosing and, hence, reduce toxicity from overdoses.
In managing overdosage, consider the possibility of multiple drug involvement.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $768 a year.
Sign up for free
Already a member? Sign in